Alert archive / Washington / Wind Advisories in 2014

Wind Advisory 19, NWS Pendleton, OR

June 8, 2014Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Jun 8, 2014, 7:51 PM PDT for Kittitas County, Yakima County, Washington. It took effect at Jun 9, 2014, 10:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2014, 7:51 PM PDT (02:51 UTC)
In effect from
Jun 9, 2014, 10:00 AM PDT
Expired
Jun 9, 2014, 10:00 PM PDT
In force
12 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 2.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1882 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

554 
WWUS76 KPDT 090251
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
751 PM PDT SUN JUN 8 2014

WAZ026-091400-
/O.NEW.KPDT.WI.Y.0019.140609T1700Z-140610T0500Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
751 PM PDT SUN JUN 8 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PDT MONDAY. 

* TIMING: WINDS WILL INCREASE IN THE MORNING BECOMING STRONG AND
  GUSTY IN THE AFTERNOON AND EVENING. 

* WINDS: NORTHWEST 30 TO 45 MPH IN THE KITTITAS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 8, 1:45 PM PDT, 6 hours 6 minutes earlier.

Area forecast discussion, Jun 8, 1:45 PM PDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
145 PM PDT SUN JUN 8 2014

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...A WEAK TROUGH WILL MOVE
THROUGH WASHINGTON TONIGHT AND MONDAY. THIS WILL INCREASE THE
ONSHORE FLOW AND DEEPEN THE MARINE LAYER WEST OF THE CASCADES. AS A
RESULT THE CROSS CASCADES PRESSURE GRADIENTS WILL INCREASE AND
SPREAD BREEZY WINDS FARTHER INTO THE LOWER COLUMBIA BASIN TOMORROW
AFTERNOON AND EVENING. WINDS IN THE KITTITAS VALLEY WILL BE CLOSE TO
WIND ADVISORY CRITERIA. IT WILL ALSO RESULT IN ENOUGH OF AN INCREASE
IN RELATIVE HUMIDITY TO KEEP MOST OF THE AREA JUST ABOVE CRITICAL
FIRE WEATHER CONDITIONS EXCEPT IN FWZ 675 INCLUDING THE HANFORD AREA
(SEE FIRE WEATHER SECTION BELOW). A STRONGER TROUGH WILL MOVE
THROUGH WASHINGTON AND NORTHERN OREGON TUESDAY. IT WILL BECOME WINDY
ACROSS THE COLUMBIA BASIN AND BREEZY ELSEWHERE TUESDAY AFTERNOON AND
EVENING AS HIGHER WINDS ALOFT MIX TO THE SURFACE AND PRESSURE
GRADIENTS INCREASE AGAIN BEHIND THE TROUGH. SOME BLOWING DUST IS
POSSIBLE DUE TO WINDS AND DRY WEATHER. DRY AND MILD WEATHER IS
EXPECTED TUESDAY NIGHT AND WEDNESDAY AS A TRANSIENT RIDGE MOVES
ACROSS WASHINGTON AND OREGON.  COONFIELD

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...MODELS IN FAIR
AGREEMENT WITH RESPECT TO UPPER LOW OFF THE COAST OF WASHINGTON
WEDNESDAY NIGHT.  THIS LOW WILL MOVE THROUGH THE AREA BY FRIDAY.
THERE ARE SOME TIMING DIFFERENCES BETWEEN THE MODELS WITH THE GFS A
LITTLE SLOWER THAN ECMWF AND THE CANADIAN MODELS. IN ADDITION...GFS
HAS SHOWN THE MOST INCONSISTENCY BETWEEN THE MODELS SO WILL SIDE
WITH AN ECMWF/CANADIAN SOLUTION. THE ATMOSPHERE WILL BE DRY THROUGH
THE MID/LOW LEVELS SO SHOWERS ARE GOING TO BE HARD TO COME BY
ESPECIALLY IN THE BASIN.  THE BEST CHANCE OF SHOWERS WILL BE ALONG
THE CASCADES AND NORTHEAST OREGON.  IN ADDITION...THERE IS SOME
MINOR INSTABILITY OVER NORTHEAST OREGON THURSDAY AND FRIDAY
AFTERNOON/EVENING SO COULD SEE AN ISOLATED THUNDERSTORM.  DRIER
NORTHWEST FLOW WILL DEVELOP IN THE WAKE OF THE AFOREMENTIONED SYSTEM
SATURDAY.  MODELS DIFFER SIGNIFICANTLY SUNDAY AS GFS CONTINUES WITH
W-NW FLOW WHILE ECMWF SHOWS AN IMPRESSIVE LOW MOVING INTO THE
PACIFIC NORTHWEST.  GIVEN THE INCONSISTENCIES WILL LEAN TOWARDS
CLIMATOLOGY FOR SUNDAY.  TEMPERATURES WILL GENERALLY BE NEAR NORMAL
THROUGH THE PERIOD.  EARLE

&&

.AVIATION...00Z TAFS...VFR CONDITIONS WILL CONTINUE THROUGH THE TAF
PERIOD.  WINDS WILL GENERALLY BE 10 TO 15 KTS...EXCEPT 15 TO 20 KTS
WITH STRONGER GUSTS KDLS. WINDS WILL DECREASE OVERNIGHT AND INCREASE
AGAIN TO 10-20 KTS BY LATE MORNING.  SMOKE FROM A WILDFIRE SOUTHWEST
OF KBDN MAY REDUCE VISIBILITIES OVERNIGHT IN THE KBDN AREA. EARLE

&&

..FIRE WEATHER...A MARINE PUSH WILL CAUSE WINDS TO INCREASE TOMORROW
AFTERNOON AND EVENING. THE STRONGEST WINDS AND LOWEST RELATIVE
HUMIDITY WILL BE ACROSS CENTRAL WASHINGTON. CONSEQUENTLY...ANY NEW
FIRES WILL EXPERIENCE RAPID SPREAD AND A RED FLAG WARNING IS BEING
ISSUED FOR THE EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN.  COBB

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  56  83  50  80 /   0   0   0   0
ALW  61  83  55  79 /   0   0   0  10
PSC  58  88  53  83 /   0   0   0  10
YKM  58  82  52  79 /   0   0   0  10
HRI  57  86  52  82 /   0   0   0   0
ELN  57  79  51  78 /   0   0   0  10
RDM  43  80  36  77 /   0   0   0   0
LGD  50  80  45  75 /   0   0   0  10
GCD  49  82  46  77 /   0   0   0   0
DLS  61  81  52  78 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...RED FLAG WARNING FROM 2 PM TO 8 PM PDT MONDAY WAZ026>028-521.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

76/81/81

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:33 PM PDTRed Flag WarningPDT29 hr

Nearby

Wind Advisories in Washington, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.